Universal Completability, Least Eigenvalue Frameworks, and Vector Colorings

Cited 2 time in webofscience Cited 0 time in scopus
  • Hit : 102
  • Download : 121
An embedding i -> p(i) is an element of R-d of the vertices of a graph G is called universally completable if the following holds: For any other embedding i -> q(i) is an element of R-k satisfying q(i)(T)q(j) = p(i)(T)p(j) for i = j and i adjacent to j, there exists an isometry mapping q(i) to p(i) for all i is an element of V(G). The notion of universal completability was introduced recently due to its relevance to the positive semidefinite matrix completion problem. In this work we focus on graph embeddings constructed using the eigenvectors of the least eigenvalue of the adjacency matrix of G, which we call least eigenvalue frameworks. We identify two necessary and sufficient conditions for such frameworks to be universally completable. Our conditions also allow us to give algorithms for determining whether a least eigenvalue framework is universally completable. Furthermore, our computations for Cayley graphs on Z(n)(2) (n <= 5) show that almost all of these graphs have universally completable least eigenvalue frameworks. In the second part of this work we study uniquely vector colorable (UVC) graphs, i.e., graphs for which the semidefinite program corresponding to the Lovasz theta number (of the complementary graph) admits a unique optimal solution. We identify a sufficient condition for showing that a graph is UVC based on the universal completability of an associated framework. This allows us to prove that Kneser and q-Kneser graphs are UVC. Lastly, we show that least eigenvalue frameworks of 1-walk-regular graphs always provide optimal vector colorings and furthermore, we are able to characterize all optimal vector colorings of such graphs. In particular, we give a necessary and sufficient condition for a 1-walk-regular graph to be uniquely vector colorable.
Publisher
SPRINGER
Issue Date
2017-09
Language
English
Article Type
Article
Keywords

GRAPHS; MATRIX; PROPERTY

Citation

DISCRETE &amp;amp; COMPUTATIONAL GEOMETRY, v.58, no.2, pp.265 - 292

ISSN
0179-5376
DOI
10.1007/s00454-017-9899-2
URI
http://hdl.handle.net/10203/240058
Appears in Collection
Files in This Item
000406409600002.pdf(591.41 kB)Download
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 2 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0